Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 506, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 30, 2008, 8:08 PM EDT for Talbot County, Taylor County, Upson County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2008, 8:08 PM EDT (00:08 UTC)
- Expired
- Jul 30, 2008, 8:40 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Talbot County, GA, Taylor County, GA, Upson County, GA
The radar
The Atlanta radar (KFFC), 75 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1239 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 310008
SVRFFC
GAC263-269-293-310100-
/O.NEW.KFFC.SV.W.0506.080731T0008Z-080731T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
808 PM EDT WED JUL 30 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
NORTHWESTERN TAYLOR COUNTY IN WEST CENTRAL GEORGIA
SOUTH CENTRAL UPSON COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 900 PM EDT
* AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR WESLEY...
MOVING NORTHEAST AT 7 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PRATTSBURG AND CARSONVILLE.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3281 8431 3277 8420 3259 8425 3258 8448
3276 8448
TIME...MOT...LOC 0008Z 216DEG 6KT 3266 8436
$$1 follow-up statement
000
WWUS52 KFFC 310040
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT WED JUL 30 2008
GAC263-269-293-310050-
/O.CAN.KFFC.SV.W.0506.000000T0000Z-080731T0100Z/
TAYLOR GA-TALBOT GA-UPSON GA-
840 PM EDT WED JUL 30 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL UPSON...EASTERN
TALBOT AND NORTHWESTERN TAYLOR COUNTIES IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...GUSTY WINDS UP TO 40 MPH...
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3281 8431 3277 8420 3259 8425 3258 8448
3276 8448
TIME...MOT...LOC 0040Z 216DEG 6KT 3270 8432
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:40 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 30, 6:40 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 640 PM EDT WED JUL 30 2008 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... CURRENT RADAR LOOP SHOWS ISOLATED SHOWERS AND THUNDERSTORMS ARE DEVELOPING ACROSS NORTH AND CENTRAL GA. THE LARGE ATLANTIC RIDGE EXTENDING ACROSS CENTRAL FL AND INTO THE GULF IS KEEPING NORTH AND CENTRAL GA IN A GOOD MOIST SOUTHWESTERLY FLOW. A TROUGH EXTENDING DOWN THROUGH THE CAROLINAS INTO GA IS PROVIDING GOOD INSTABILITY FOR CONVECTIVE DEVELOPMENT TO CONTINUE THIS AFTERNOON AND TONIGHT. MODELS FAIRLY CONSISTENT WITH KEEPING THE TROUGH OVER THE AREA THROUGH SATURDAY...WITH DIURNALLY DRIVEN CONVECTION EACH DAY. DEEP MOISTURE IS EXPECTED TO FUEL THIS CONVECTION AT LEAST THROUGH FRIDAY NIGHT. A FRONT IS CURRENTLY EXTENDING FROM THE GREAT LAKES REGION DOWN TO THE CENTRAL PLAINS AND IS ASSOCIATED WITH THE PARENT LOW OVER S. ONTARIO. THIS FRONT WILL SWEEP ACROSS THE MID MS AND TN VALLEYS THURSDAY AND INTO NORTH GA FRIDAY. THE FRONT WILL PUSH SOUTHWARD THROUGH GA FRIDAY AND SATURDAY AS A HIGH PRESSURE RIDGE BUILDS SOUTHEASTWARD OUT OF THE NORTHERN PLAINS. TEMPERATURES IN THE SHORT TERM WILL BE NEAR SEASONAL NORMS. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE SURFACE RIDGE WILL CONTINUE TO BUILD ACROSS THE MID ATLANTIC AND SOUTHEASTERN STATES THROUGH THE BEGINNING OF NEXT WEEK. THIS RIDGE WILL USHER DRYER CONDITIONS TO THE AREA...BUT HAVE KEPT SOME LOW CHANCES OF PRECIP THROUGH DAY 7. A DEVELOPING UPPER LEVEL RIDGE OVER THE CENTRAL PLAINS SUNDAY...WILL MOVE EASTWARD AND BECOME VERTICALLY STACKED WITH THE SURFACE RIDGE BY TUESDAY. THIS SETUP SHOULD HELP TO DECREASE MOISTURE AROUND THE REGION AND INCREASE DAYTIME HIGH TEMPERATURES. OVERALL TEMPS ARE EXPECTED TO REMAIN 5 DEGREES WARMER THAN NORMAL DAYS 5 THROUGH 7. && .AVIATION...WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. STORMS DISSIPATING AROUND 03Z. PATCHES OF MID/HIGH CLOUDS LINGERING OVERNIGHT. MVFR CEILINGS FORMING AROUND 10Z... ...BECOMING CEILINGS 4 TO 5THSD FT AFTER 16Z. VISIBILITY UNRESTRICTED EXCEPT LOCALLY 3 TO 5SM IN FOG 08Z TO 13Z. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 93 71 93 70 / 30 60 40 20 20 ATLANTA 72 88 71 89 71 / 30 60 40 30 20 BLAIRSVILLE 69 83 67 89 67 / 20 70 30 30 10 CARTERSVILLE 71 89 71 89 67 / 20 70 30 30 20 COLUMBUS 74 89 73 91 73 / 40 60 50 60 40 GAINESVILLE 71 88 71 89 71 / 20 60 30 40 20 MACON 75 92 74 92 73 / 30 60 50 50 30 ROME 73 88 71 91 70 / 30 70 40 30 10 PEACHTREE CITY 71 87 71 89 69 / 30 60 50 30 20 VIDALIA 74 91 74 93 74 / 30 60 40 60 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 01/31/41
Hazardous weather outlook, Jul 30, 11:35 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1135 AM EDT WED JUL 30 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1135 AM EDT WED JUL 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK SURFACE TROUGH WILL CONTINUE FROM THE CAROLINAS INTO NORTHEAST GEORGIA TODAY...AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE OHIO TENNESSEE VALLEY REGION. .PRIMARY HAZARDS... LOCALIZED WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE STRONGEST THUNDERSTORMS. WHILE THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING...THE MORE INTENSE STORMS WILL BE POSSIBLE NORTH OF A SUMMERVILLE TO CHATSWORTH LINE...MAINLY BETWEEN 3 PM AND 10 PM. .DISCUSSION... A MOIST AIRMASS COMBINED WITH AFTERNOON HEATING AND A WEAK UPPER LEVEL DISTURBANCE...WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. WITH CAPES EXPECTED TO INCREASE INTO THE 1000 TO 2000 RANGE THIS AFTERNOON...ISOLATED THUNDERSTORMS MAY BE STRONG ENOUGH TO APPROACH SEVERE LIMITS. WHILE STRONG GUSTY WINDS AND LIGHTNING ARE EXPECTED TO BE THE PRIMARY THREATS...HEAVY DOWNPOURS ARE ALSO POSSIBLE WITH ANY STORM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jul 30, 5:10 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 510 PM EDT WED JUL 30 2008 GAZ005-302200- 510 PM EDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN MURRAY COUNTY UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AT 10 MPH FROM WHITFIELD COUNTY INTO MURRAY COUNTY. THE THUNDERSTORMS WILL AFFECT AREAS FROM SUMAC TO TILTON...INCLUDING CRANDALL...ETON...CHATSWORTH...FORT MOUNTAIN STATE PARK...AND HOLLEY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 30, 5:49 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 549 PM EDT WED JUL 30 2008 GAZ012-302215- 549 PM EDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN EASTERN GORDON COUNTY UNTIL 615 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS IN NORTHEAST GORDON COUNTY BETWEEN OAKMAN...AUDUBON...REDBUD...AND RANGER...MOVING SOUTH AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES ACROSS GORDON COUNTY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 30, 6:00 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EDT WED JUL 30 2008 GAZ006-007-302300- 600 PM EDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN GILMER AND FANNIN COUNTIES UNTIL 700 PM EDT... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING STRONG THUNDERSTORMS FROM LOVING...TO BLUE RIDGE...TO HIGDON...SOUTHWARD INTO NORTHERN GILMER COUNTY...NORTH OF CHERRY LOG...THEN WEST TO NEAR FORT MOUNTAIN STATE PARK. ADDITIONAL THUNDERSTORMS WERE MOVING INTO WESTERN GILMER COUNTY FROM MURRAY AND GORDON COUNTIES. ALL ACTIVITY IS MOVING EAST AT 10 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 30, 7:00 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 PM EDT WED JUL 30 2008 GAZ078-089-302315- 700 PM EDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MUSCOGEE AND HARRIS COUNTIES UNTIL 715 PM EDT... AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTH OF MIDLAND...MOVING NORTHEAST AT 9 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PORTIONS OF MUSCOGEE AND HARRIS COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE FORTSON...MIDLAND... ELLERSLIE...CATAULA AND WAVERLY HALL. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 30, 7:14 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 714 PM EDT WED JUL 30 2008 GAZ019-302345- 714 PM EDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN FLOYD COUNTY UNTIL 745 PM EDT... AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF CAVE SPRING...MOVING NORTHEAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT CAVE SPRING...ROME...LINDALE...AND COOSA. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Jul 30, 7:48 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 748 PM EDT WED JUL 30 2008 GAZ019-310030- 748 PM EDT WED JUL 30 2008 ...SIGNIFICANT WEATHER ALERT EXTENDED FOR FREQUENT LIGHTNING IN FLOYD COUNTY UNTIL 830 PM EDT... AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CAVE SPRING...WITH ANOTHER NEWLY DEVELOPED STRONG THUNDERSTORM NEAR COOSA...OR ABOUT 6 MILES NORTHWEST OF ROME...MOVING NORTHEAST AT 5 MPH. LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND LIGHTNING STRIKES WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:34 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Putnam | 41 min |
| Jul 31, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.